MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter involved in the reported complaint was received; however, the catheter will not be investigated due to covid contamination.The failure mode and the causes are known.Therefore, for the employee's safety, the returned catheter will not be investigated.
 
Event or Problem Description
The ivtm therapy was initiated for a post-cardiac arrest patient using an icy catheter (lot #unknown).The catheter was placed into the patient's right femoral vein, and the insertion was smooth.Within two days of the initiation of ivtm therapy, the customer noticed that the saline bag (500ml) had gradually decreased, almost empty.The thermogard system was put in standby mode.Following this, the customer observed blood backed up into suk tubing.The customer saw decreasing saline volume before the thermogard xp ivtm system generate an "air trap warning" alarm.The customer suspected a saline leak from the icy catheter balloon and 200 to 250 ml of saline infusion into the patient.The catheter was removed, and the treatment was continued with an alternate temperature management device.There was no malfunction reported for the console and the device was placed back for clinical use.No consequences or impacts on the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key14258310
Report Number3010617000-2022-00425
Device Sequence Number17523878
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-03
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date05/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown